MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550330
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary balloon was used in the lung during a bronchoscopy procedure performed on (b)(6) 2022.During the procedure, it was noticed that the balloon of the catheter started to lose pressure and contrast was visibly leaking in to the endoscopic view.The device was then removed from the patient and attempts were made to suction as much contrast out of the lung.A small hole was noted on the balloon once removed from the patient.The procedure was completed with another cre pulmonary balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6: device code a041001 captures the reportable event of balloon pinhole.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the middle section of the balloon.Microscopic inspection found the balloon had a pinhole located approximately 30mm from the tip.With all the available information, boston scientific concludes the pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure; excess pressure, interaction with other devices, or anatomical affairs.It is possible that factors encountered during the procedure such as interaction with any surface during the procedure could create friction on the balloon and cause a pinhole therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15114499
Report Number3005099803-2022-04022
Device Sequence Number5553961
Product Code KTI
UDI-Device Identifier08714729456216
UDI-Public08714729456216
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberM00550330
Device Catalogue Number5033
Device Lot Number0028549684
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown